Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Finite element solution of the fundamental equations of semiconductor devices. I


Author: Miloš Zlámal
Journal: Math. Comp. 46 (1986), 27-43
MSC: Primary 65N30
MathSciNet review: 815829
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the nonstationary equations of the semiconductor device theory consisting of a Poisson equation for the electric potential $ \psi $ and of two highly nonlinear continuity equations for carrier densities n and p. We use simplicial elements with linear polynomials and four-node two-dimensional and eight-node three-dimensional isoparametric elements. There are constructed finite element solutions such that the current densities $ {{\mathbf{J}}_n}$, $ {{\mathbf{J}}_p}$ and the electric field strength $ \left\Vert {\nabla \psi } \right\Vert$ are constant on each element. Two schemes are proposed: one is nonlinear, the other is partly linear. The schemes preserve the property of the exact solution (corresponding to the physical meaning) that the carrier densities n and p are positive. Existence of the solution is proved in both cases, unicity in the second case. A subsequent paper II will be devoted to problems of stability and convergence.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30

Retrieve articles in all journals with MSC: 65N30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1986-0815829-6
PII: S 0025-5718(1986)0815829-6
Article copyright: © Copyright 1986 American Mathematical Society